Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 182, NWS Goodland, KS

June 27, 2014Cheyenne County, Rawlins County, Kansas; Dundy County, Hitchcock County, Nebraska

NWS Goodland, KS issued this severe thunderstorm warning at Jun 27, 2014, 6:03 PM CDT for Cheyenne County, Rawlins County, Kansas; Dundy County, Hitchcock County, Nebraska. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2014, 6:03 PM CDT (23:03 UTC)
Expired
Jun 27, 2014, 6:45 PM CDT
In force
42 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cheyenne County, KS, Rawlins County, KS, Dundy County, NE, Hitchcock County, NE

The radar

The Goodland radar (KGLD), 91 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 6:05 PM CDTTSTM WND GST 6010 Nne Mcdonald, KSREPORTED ROUGHLY 10 N OF MCDONALD AND 2 EAST ON ROAD D. LASTED ABOUT 10 MINUTES
Jun 27, 6:05 PM CDTHAIL 0.7510 Nne Mcdonald, KSREPORTED ROUGHLY 10 N OF MCDONALD AND 2 E ON ROAD D.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 3:47 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1505 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

049 
WUUS53 KGLD 272303
SVRGLD
KSC023-153-NEC057-087-272345-
/O.NEW.KGLD.SV.W.0182.140627T2303Z-140627T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
503 PM MDT FRI JUN 27 2014

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHEYENNE COUNTY IN NORTHWEST KANSAS...
  NORTHWESTERN RAWLINS COUNTY IN NORTHWEST KANSAS...
  EASTERN DUNDY COUNTY IN SOUTHWEST NEBRASKA...
  SOUTHWESTERN HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 545 PM MDT/645 PM CDT/

* AT 600 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
  MAX...AND MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MAX AND STRATTON NE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4022 10104 3985 10136 4004 10166 4036 10156
TIME...MOT...LOC 2303Z 209DEG 16KT 4000 10138

HAIL...1.00IN
WIND...60MPH

$$

LOCKHART
2 follow-up statements
099 
WWUS53 KGLD 272332
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
532 PM MDT FRI JUN 27 2014

KSC023-272341-
/O.CAN.KGLD.SV.W.0182.000000T0000Z-140627T2345Z/
CHEYENNE KS-
632 PM CDT FRI JUN 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHEYENNE COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4022 10105 4022 10104 4001 10122 3986 10137
      3988 10140 4000 10142 4016 10162 4036 10156
TIME...MOT...LOC 2331Z 215DEG 30KT 4034 10150 4020 10131
          4007 10126

$$

KSC153-NEC057-087-272345-
/O.CON.KGLD.SV.W.0182.000000T0000Z-140627T2345Z/
RAWLINS KS-DUNDY NE-HITCHCOCK NE-
532 PM MDT FRI JUN 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
HITCHCOCK...EASTERN DUNDY AND NORTHWESTERN RAWLINS COUNTIES UNTIL 545
PM MDT/645 PM CDT/...

AT 530 PM MDT/630 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 7 MILES SOUTH OF ENDERS TO 5 MILES NORTHWEST OF
STRATTON NE TO 7 MILES SOUTH OF STRATTON NE...AND MOVING NORTHEAST AT
35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
STRATTON NE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4022 10105 4022 10104 4001 10122 3986 10137
      3988 10140 4000 10142 4016 10162 4036 10156
TIME...MOT...LOC 2331Z 215DEG 30KT 4034 10150 4020 10131
          4007 10126

HAIL...1.00IN
WIND...60MPH

$$

LOCKHART
214 
WWUS53 KGLD 272344
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
544 PM MDT FRI JUN 27 2014

KSC153-NEC057-087-272354-
/O.EXP.KGLD.SV.W.0182.000000T0000Z-140627T2345Z/
RAWLINS KS-DUNDY NE-HITCHCOCK NE-
544 PM MDT FRI JUN 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HITCHCOCK...
EASTERN DUNDY AND NORTHWESTERN RAWLINS COUNTIES WILL EXPIRE AT 545 PM
MDT/645 PM CDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

LAT...LON 4022 10105 4022 10104 4001 10122 3986 10137
      3988 10140 4000 10142 4016 10162 4036 10156
TIME...MOT...LOC 2344Z 215DEG 30KT 4043 10142 4029 10123
          4016 10118

$$

LOCKHART

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:31 PM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Jun 27, 2:31 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
131 PM MDT FRI JUN 27 2014

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 131 PM MDT FRI JUN 27 2014

ACTIVE EVENING/OVERNIGHT PERIOD EXPECTED FOR THE AREA FOR
CONVECTION. CURRENTLY THIS AFTERNOON...SURFACE LOW OVER SE
COLORADO COMBINED WITH INVERTED TROUGH(DRYLINE) EXTENDING
NORTHWARD TOWARDS SOUTHERN WYOMING. THUNDER HAS BEEN FIRING UP
ALONG THIS BOUNDARY PROMPTING THE ISSUANCE OF A SEVERE
THUNDERSTORM WATCH FOR EASTERN COLORADO. THIS TROUGH WILL BEGIN TO
SHIFT SLOWLY EAST THROUGH THE OVERNIGHT HOURS.

MODEL CONVECTIVE PARAMETERS CONTINUE TO SUGGEST SEVERE POTENTIAL
THROUGH MUCH OF THE EVENING HOURS AND WITH THE MOVEMENT OF TROUGH
INTO WESTERN KANSAS...THE POTENTIAL FOR TORNADO DEVELOPMENT
INCREASES WITH INCREASING SHEAR ENVIRONMENT. HAVE CONTINUED MENTION
OF SEVERE WORDING IN FORECAST FOR LARGE HAIL/WINDS. KANSAS ZONES
COULD SEE THE ISSUANCE OF A TORNADO WATCH LATER THIS AFTERNOON WITH
SPC GUIDANCE SHOWING GOOD CHANCE FOR.

ALONG WITH THE CHANCE FOR SEVERE WEATHER TONIGHT...WITH COME THE
CHANCE FOR FLOODING CONDITIONS WITH EXPECTED HEAVY RAINFALL. PW/S
ARE WELL OVER AN INCH AND WITH THE MOVEMENT OF STORMS WITH
TROUGH...AREAS HAVE POTENTIAL FOR LOCALIZED 1-2" AMOUNTS IN A SHORT
TIME. SOME TRAINING OF STORMS COULD LEAD TO HIGHER AMOUNTS. WILL
HAVE TO BE MONITORED LATER FOR ANY FLASH FLOODING POTENTIAL...
ESPECIALLY IN EASTERN PORTIONS OF THE CWA TOWARDS MORNING.

TEMPERATURES IN THE OVERNIGHT PERIOD WILL CONSIST OF MOIST AND HUMID
CONDITIONS FOR ALL KANSAS ZONES UNTIL THE SYSTEM SHIFTS EASTWARD.
LOOKING FOR OVERNIGHT LOWS TO RANGE FROM MID 50S WEST THROUGH THE
LOWER 60S EAST AND WILL BE DEPENDENT ON WHEN DRIER AIR WORKS INTO
AREA(INDICATIVE OF LOW DEWPTS OVER WESTERN COLORADO). WINDS IN THE
EXTENDED WILL GENERALLY REMAIN ESE OVER THE REGION UNTIL TROUGH
PASSES. LOOKING FOR 5 TO 15 MPH CLOSE TO TROUGH AND INCREASING 15 TO
30 MPH TO EASTERN ZONES. AFTER TROUGH PASSAGE...SHIFT TO WNW FLOW
5-15MPH.

GOING INTO SATURDAY...SLOW MOVEMENT OF BROAD UPPER TROUGH ACROSS
EASTERN PORTIONS OF KANSAS DURING THE MORNING HOURS...WILL ALLOW
FOR SOME -RW/-TRW TO PERSIST BEFORE SLOWLY CLEARING OUT OVER
EASTERN PORTIONS OF THE CWA. HAVE CONTINUED A MENTION OF SLIGHT
CHANCE FOR PRECIPITATION THERE BEFORE EXITING BY MIDDAY. SURFACE
RIDGE AND UPPER ZONAL FLOW BEHIND THIS TROUGH WILL PROVIDE AREA
FOR A DECENT DAY WITH STRONG SUBSIDENCE AND NORTHWEST FLOW 10-20
MPH. WITH LINGERING CLOUD COVER POTENTIAL FOR EASTERN PORTIONS OF
THE FORECAST AREA DURING THE MORNING HOURS TEMPERATURES SLOW TO
INCREASE AFTER SUNRISE BUT WILL STAY JUST UNDER GUIDANCE KEEPING
AREA IN MID 80S FOR HIGH TEMPERATURES.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 1239 PM MDT FRI JUN 27 2014

ZONAL FLOW IS FORECAST FOR SATURDAY NIGHT WITH A POSSIBLE EMBEDDED
WEAK SHORTWAVE...BUT LOW LEVELS WILL BE VERY DRY WITH DEW POINTS
ONLY IN THE 40S IN THE EVENING...THOUGH THEY DO INCREASE AFTER
MIDNIGHT ESPECIALLY IN THE SOUTHEAST. A WEAK LLJ OF AROUND 30KTS
IS FORECAST TO DEVELOP ON 315K SURFACE OVERNIGHT WITH RESULTANT
MOISTURE ADVECTION. DESPITE SOME DECENT ELEVATED CAPE UP TO 2000
J/KG...CIN IS FORECAST TO BE 50-100 J/KG FOR PARCELS ORIGINATING
AROUND 800MB WHICH WOULD BE SUFFICIENT TO CAP ELEVATED CONVECTION.
MODELS ARE DRY SO WILL KEEP IT THAT WAY FOR NOW.

ZONAL FLOW CONTINUES ON SUNDAY AROUND BROAD BASE OF THE MAIN
TROUGH IN THE NORTHERN PLAINS. A DISTURBANCE ROTATING THROUGH THE
FLOW SUNDAY AFTERNOON/EVENING WILL HAVE PLENTY OF MOISTURE TO WORK
WITH IN THE EASTERN FORECAST AREA...WITH VERY UNSTABLE CONDITIONS AND
DEEP LAYER SHEAR ON THE ORDER OF 40KTS. ONLY THE NAM PAINTS ANY
PRECIPITATION AT THIS POINT...BUT IF ANYTHING GETS GOING PARAMETERS
SUGGEST SUPERCELLS WOULD BE POSSIBLE...MAINLY EAST OF A MCCOOK TO
TRIBUNE LINE.

AFOREMENTIONED SYSTEM WILL WORKS ITS WAY EASTWARD ALONG THE
US/CANADA BORDER EARLY NEXT WEEK AS RIDGE BUILDS OVER THE NORTHERN
ROCKIES. THE LOCAL AREA WILL BE UNDER NORTHWEST FLOW ALOFT EARLY
IN THE WEEK BETWEEN THOSE TWO FEATURES. A SURFACE FRONT WILL
SETTLE INTO THE SOUTHERN PLAINS ON MONDAY WITH POST FRONTAL
UPSLOPE REGIME IN THE HIGH PLAINS. ANY WEAK DISTURBANCE IN THE
NORTHWEST FLOW ALOFT SHOULD BE ENOUGH FOR THUNDERSTORMS TO DEVELOP
IN THIS PATTERN...SLIGHTLY FAVORING THE SOUTHERN PART OF THE AREA
WHERE THE SURFACE FRONT COULD BE LURKING...ESPECIALLY ON TUESDAY
AS IT TRIES TO RETURN NORTH AS A WARM FRONT. HOWEVER...THAT FRONT
WASHES OUT BY MID WEEK WITH PRECIPITATION CHANCES BECOMING TIED TO
WEAK DISTURBANCES ROTATING OUT OF THE CENTRAL ROCKIES OVER THE TOP
OF THE RIDGE AND MOIST SOUTHEASTERLY FLOW AT THE SURFACE. THE
RIDGE IS FORECAST TO GRADUALLY BUILD NORTHWARD TOWARDS THE END OF
THE LONG TERM PERIOD AND MAY EVENTUALLY GET CLOSE ENOUGH TO CAP
CONVECTION.

TEMPERATURES WILL BE ABOVE NORMAL ON SUNDAY...NEAR NORMAL ON
MONDAY...BELOW NORMAL TUESDAY AND WEDNESDAY BEHIND THE
FRONT...THEN GRADUALLY WARM BACK TO NEAR AND ABOVE NORMAL TOWARDS
THE END OF THE WEEK UNDER THE RIDGE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1103 AM MDT FRI JUN 27 2014

FOR KGLD...MAINLY VFR CONDITIONS THRU FORECAST PERIOD WITH GENERAL
SCT025 SCT200. FROM 20Z THIS AFTERNOON THRU 03Z SAT...TRW WILL BE
DEVELOPING IN THE VICINITY W/ BEST CHANCES LIKELY AFT 00Z SAT...WITH
CEILINGS AROUND BKN050. VRB05KT THROUGH 20Z...THEN BECOMING SSE
15-30KTS. WINDS DO SHIFT TO WNW 10-15KTS BY 03Z SATURDAY.

FOR KMCK...LOOKING FOR MAINLY VFR CONDITIONS THRU FORECAST PERIOD
WITH GENERAL SCT025 SCT200. SOME MVFR CEILINGS AROUND BKN015
THROUGH 20Z. FROM 21Z THIS AFTERNOON THRU 04Z SAT...TRW WILL BE
DEVELOPING IN THE VICINITY W/ BEST CHANCES LIKELY AFT 01Z
SAT...WITH CEILINGS AROUND BKN050. VRB05KT THROUGH 21Z...THEN
BECOMING SSE 15-25KTS. WINDS DO SHIFT TO WNW 10-15KTS BY 04Z
SATURDAY.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...JN
LONG TERM...024
AVIATION...JN
Hazardous weather outlook, Jun 27, 11:08 AM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1008 AM MDT FRI JUN 27 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281530-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1008 AM MDT FRI JUN 27 2014 /1108 AM CDT FRI JUN 27 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

AN OUTBREAK OF SEVERE THUNDERSTORMS IS LIKELY BY MID TO LATE
AFTERNOON EAST OF THE COLORADO BORDER AS A VOLATILE ENVIRONMENT
SETS UP. SUPERCELL THUNDERSTORMS CAPABLE OF SIGNIFICANT HAIL TO
THE SIZE OF BASEBALLS...DAMAGING WIND GUSTS TO 70 MPH AND
TORNADOES ARE EXPECTED. FOR EAST COLORADO...STRONG TO SEVERE
THUNDERSTORMS ARE STILL EXPECTED WITH LARGE HAIL TO THE SIZE OF
PING PONG BALLS AND DAMAGING WINDS TO 60 MPH AS THE MAIN THREATS.
STORMS CONTINUE INTO THE EVENING AND SHOULD EXIT THE REGION EARLY
SATURDAY MORNING. IN ADDITION TO THE THREAT OF SEVERE WEATHER...
SLOW STORM MOVEMENTS MAY LEAD TO VERY HEAVY RAINFALL AND FLASH
FLOODING...ESPECIALLY FOR LOCATIONS THAT HAVE RECEIVED HEAVY RAIN
RECENTLY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY NORTH
AND EAST OF A LINE FROM BENKELMAN NEBRASKA TO HOXIE KANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, Jun 27, 4:53 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
353 PM MDT FRI JUN 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     FUNNEL CLOUD     5 W WESKAN              38.86N 102.05W
06/27/2014                   WALLACE            KS   STORM CHASER

            LONG SKINNY FUNNEL LASTED ONE MINUTE. VIA SPOTTERNETWORK.

&&

JJM
Local storm report, Jun 27, 5:21 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
421 PM MDT FRI JUN 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             WESKAN                  38.86N 101.96W
06/27/2014  E1.00 INCH       WALLACE            KS   PUBLIC

            A FEW NICKEL TO QUARTER SIZE STONES. STRONG WINDS AFTER.
            ONLY TRACE OF RAIN. TIME ESTIMATED FROM RADAR.

&&

JJM
Special weather statement, Jun 27, 5:28 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
428 PM MDT FRI JUN 27 2014

COZ090-272300-
YUMA COUNTY-
428 PM MDT FRI JUN 27 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...

AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CLARKVILLE TO 7
MILES NORTHWEST OF VERNON TO BONNY RESERVOIR...MOVING NORTHEAST AT 40
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

&&

LAT...LON 4044 10205 3957 10205 3957 10252 3989 10280
      4035 10280 4045 10278
TIME...MOT...LOC 2228Z 234DEG 35KT 4044 10264 4000 10240
          3961 10216

LOCKHART
Local storm report, Jun 27, 5:31 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
431 PM MDT FRI JUN 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     HAIL             BIRD CITY               39.75N 101.53W
06/27/2014  E1.00 INCH       CHEYENNE           KS   TRAINED SPOTTER

&&

024
Local storm report, Jun 27, 5:50 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
450 PM MDT FRI JUN 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     TORNADO          5 S BREWSTER            39.29N 101.38W
06/27/2014                   THOMAS             KS   NWS EMPLOYEE

            LOCATION APPROX. VIEWED FROM GOODLAND LOOKING EAST.

0448 PM     TORNADO          2 S EDSON               39.30N 101.54W
06/27/2014                   SHERMAN            KS   LAW ENFORCEMENT

            LOCATION APPROX. VIEWED FROM NEW EDSON.

&&

JJM
Local storm report, Jun 27, 5:58 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
458 PM MDT FRI JUN 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     HAIL             BREWSTER                39.36N 101.38W
06/27/2014  E0.88 INCH       THOMAS             KS   TRAINED SPOTTER

&&

JJM

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 10:44 PM CDTSevere Thunderstorm WarningGLDWallace61 min
Jun 26, 11:38 PM CDTSpecial Weather StatementGLDCheyenne, Sherman12 min
Jun 26, 11:46 PM CDTSevere Thunderstorm WarningGLDCheyenne, Sherman, Wallace59 min
Jun 27, 12:54 AM CDTSpecial Weather StatementGLDRawlins36 min
Jun 27, 1:28 AM CDTSpecial Weather StatementGLDRawlins62 min
Jun 27, 2:28 AM CDTSpecial Weather StatementGLDDecatur, Rawlins47 min
Jun 27, 3:15 AM CDTFlash Flood WarningGLDDecatur, Rawlins4 hr
Jun 27, 4:10 PM CDTSpecial Weather StatementGLDWallace35 min
Jun 27, 4:34 PM CDTSevere Thunderstorm WarningGLDWallace41 min
Jun 27, 4:36 PM CDTFlash Flood WatchGLDCheyenne, Decatur, Graham, Norton, Rawlins, Sheridan and 2 more10 hr
Jun 27, 4:55 PM CDTSevere Thunderstorm WarningGLDSherman, Wallace65 min
Jun 27, 5:32 PM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins28 min
Jun 27, 5:46 PM CDTTornado Warning Tornado observedGLDSherman16 min
Jun 27, 5:47 PM CDTTornado Warning Tornado observedGLDThomas28 min
Jun 27, 5:57 PM CDTSevere Thunderstorm WarningGLDRawlins63 min
Jun 27, 6:06 PM CDTSevere Thunderstorm WarningGLDLogan, Thomas39 min
Jun 26, 10:49 PM CDTSevere Thunderstorm WarningGLDDundy56 min
Jun 26, 11:57 PM CDTSevere Thunderstorm WarningGLDDundy48 min
Jun 27, 12:43 AM CDTSevere Thunderstorm WarningGLDDundy, Hitchcock47 min
Jun 27, 6:29 PM CDTSevere Thunderstorm WarningGLDHitchcock46 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.